Alert archive / Kansas / Wind Advisories in 2013

Wind Advisory 20, NWS Goodland, KS

October 9, 2013Cheyenne County, Kit Carson County, Yuma County, Colorado; 13 counties in Kansas; Dundy County, Hitchcock County, Red Willow County, Nebraska

NWS Goodland, KS issued this wind advisory at Oct 9, 2013, 8:13 PM MDT for Cheyenne County, Kit Carson County, Yuma County, Colorado; 13 counties in Kansas; Dundy County, Hitchcock County, Red Willow County, Nebraska. It took effect at Oct 10, 2013, 12:00 PM MDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Oct 9, 2013, 8:13 PM MDT (02:13 UTC)
In effect from
Oct 10, 2013, 12:00 PM MDT
Expired
Oct 10, 2013, 9:00 PM MDT
In force
9 hr
Issued by
NWS Goodland, KS

Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Gove County, KS, Graham County, KS, Greeley County, KS, Logan County, KS, Norton County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE

The radar

The Goodland radar (KGLD), 40 km from the middle of the area, began a volume at 02:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 2.2 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2013-10-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2013-10-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 96 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1937 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
96 m²/s²
0-3 km storm-relative helicity
396 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

090 
WWUS73 KGLD 100213
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
813 PM MDT WED OCT 9 2013

...STRONG SOUTH WINDS EXPECTED THURSDAY AFTERNOON AND EVENING...

.SOUTH WINDS WILL INCREASE ACROSS THE CENTRAL HIGH PLAINS REGION
ON THURSDAY AHEAD OF A STRONG LOW PRESSURE SYSTEM MOVING THROUGH
THE SOUTHWESTERN UNITED STATES AND ACROSS THE FOUR CORNERS REGION
DURING THE DAY ON THURSDAY.

COZ092-KSZ002>004-013>016-027>029-041-042-NEZ081-101200-
/O.NEW.KGLD.WI.Y.0020.131010T1800Z-131011T0300Z/
CHEYENNE CO-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM-
WALLACE-LOGAN-GOVE-GREELEY-WICHITA-RED WILLOW-
INCLUDING THE CITIES OF...CHEYENNE WELLS...ATWOOD...OBERLIN...
NORTON...GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...
OAKLEY...QUINTER...TRIBUNE...LEOTI...MCCOOK
813 PM MDT WED OCT 9 2013 /913 PM CDT WED OCT 9 2013/

...WIND ADVISORY IN EFFECT FROM NOON MDT /1 PM CDT/ TO 9 PM MDT
/10 PM CDT/ THURSDAY...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON MDT /1 PM CDT/ TO 9 PM
MDT /10 PM CDT/ THURSDAY.

* PEAK WINDS...SOUTH WINDS OF 30 TO 35 MPH WITH GUSTS TO 45 MPH
  ARE EXPECTED.

* TIMING/DURATION...SOUTH WINDS WILL INCREASE THROUGH THE DAY WITH
  PEAK WIND SPEEDS OCCURRING DURING THE AFTERNOON AND EARLY
  EVENING HOURS.

* OTHER IMPACTS...BLOWING DUST MAY REDUCE VISIBILITIES TO LESS
  THAN ONE HALF MILE AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

&&

$$
5 follow-up statements
152 
WWUS73 KGLD 100935
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
335 AM MDT THU OCT 10 2013

COZ091-KSZ001-101800-
/O.EXA.KGLD.WI.Y.0020.131010T1800Z-131011T0300Z/
KIT CARSON-CHEYENNE KS-
INCLUDING THE CITIES OF...BURLINGTON...ST. FRANCIS
335 AM MDT THU OCT 10 2013 /435 AM CDT THU OCT 10 2013/

...WIND ADVISORY IN EFFECT FROM NOON MDT /1 PM CDT/ TODAY TO 9 PM
MDT /10 PM CDT/ THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON MDT /1 PM CDT/ TODAY TO
9 PM MDT /10 PM CDT/ THIS EVENING.

* PEAK WINDS...SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH
  ARE EXPECTED.

* TIMING/DURATION...SOUTH WINDS WILL INCREASE THROUGH THE DAY 
  WITH PEAK WIND SPEEDS OCCURRING DURING THE AFTERNOON AND EARLY 
  EVENING HOURS. 

* OTHER IMPACTS...BLOWING DUST MAY REDUCE VISIBILITIES TO LESS 
  THAN ONE HALF MILE AT TIMES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

&&

$$

COZ092-KSZ002>004-013>016-027>029-041-042-NEZ081-101800-
/O.CON.KGLD.WI.Y.0020.131010T1800Z-131011T0300Z/
CHEYENNE CO-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM-
WALLACE-LOGAN-GOVE-GREELEY-WICHITA-RED WILLOW-
INCLUDING THE CITIES OF...CHEYENNE WELLS...ATWOOD...OBERLIN...
NORTON...GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...
OAKLEY...QUINTER...TRIBUNE...LEOTI...MCCOOK
335 AM MDT THU OCT 10 2013 /435 AM CDT THU OCT 10 2013/

...WIND ADVISORY REMAINS IN EFFECT FROM NOON MDT /1 PM CDT/ TODAY
TO 9 PM MDT /10 PM CDT/ THIS EVENING...

* PEAK WINDS...SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH
  ARE EXPECTED.

* TIMING/DURATION...SOUTH WINDS WILL INCREASE THROUGH THE DAY 
  WITH PEAK WIND SPEEDS OCCURRING DURING THE AFTERNOON AND EARLY 
  EVENING HOURS. 

* OTHER IMPACTS...BLOWING DUST MAY REDUCE VISIBILITIES TO LESS 
  THAN ONE HALF MILE AT TIMES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

&&

$$

BULLER
459 
WWUS73 KGLD 101726
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
1126 AM MDT THU OCT 10 2013

COZ091-092-KSZ001>004-013>016-027>029-041-042-NEZ081-110300-
/O.CON.KGLD.WI.Y.0020.131010T1800Z-131011T0300Z/
KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN-
THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
RED WILLOW-
INCLUDING THE CITIES OF...BURLINGTON...CHEYENNE WELLS...
ST. FRANCIS...ATWOOD...OBERLIN...NORTON...GOODLAND...COLBY...
HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY...QUINTER...TRIBUNE...
LEOTI...MCCOOK
1126 AM MDT THU OCT 10 2013 /1226 PM CDT THU OCT 10 2013/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT /10 PM CDT/
THIS EVENING...

* PEAK WINDS...SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 55 
  MPH ARE EXPECTED. 

* TIMING/DURATION...SOUTH WINDS WILL CONTINUE TO INCREASE THROUGH
  THIS AFTERNOON. STRONGEST WIND SPEEDS WILL OCCUR LATE THIS
  AFTERNOON AND EARLY EVENING THIS EVENING.

* OTHER IMPACTS...BLOWING DUST MAY REDUCE VISIBILITIES TO LESS 
  THAN ONE HALF MILE AT TIMES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

&&

$$
290 
WWUS73 KGLD 101727 CCA
NPWGLD

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE GOODLAND KS
1127 AM MDT THU OCT 10 2013

COZ091-092-KSZ001>004-013>016-027>029-041-042-NEZ081-110300-
/O.COR.KGLD.WI.Y.0020.131010T1800Z-131011T0300Z/
KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN-
THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
RED WILLOW-
INCLUDING THE CITIES OF...BURLINGTON...CHEYENNE WELLS...
ST. FRANCIS...ATWOOD...OBERLIN...NORTON...GOODLAND...COLBY...
HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY...QUINTER...TRIBUNE...
LEOTI...MCCOOK
1127 AM MDT THU OCT 10 2013 /1227 PM CDT THU OCT 10 2013/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT /10 PM CDT/
THIS EVENING...

* PEAK WINDS...SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 55 
  MPH ARE EXPECTED. 

* TIMING/DURATION...SOUTH WINDS WILL CONTINUE TO INCREASE THROUGH
  THIS AFTERNOON. STRONGEST WIND SPEEDS WILL OCCUR LATE THIS
  AFTERNOON AND EARLY THIS EVENING.

* OTHER IMPACTS...BLOWING DUST MAY REDUCE VISIBILITIES TO LESS 
  THAN ONE HALF MILE AT TIMES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

&&

$$
411 
WWUS73 KGLD 101813
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
1213 PM MDT THU OCT 10 2013

COZ090-NEZ079-080-110300-
/O.EXA.KGLD.WI.Y.0020.000000T0000Z-131011T0300Z/
YUMA-DUNDY-HITCHCOCK-
INCLUDING THE CITIES OF...YUMA...WRAY...BENKELMAN...TRENTON
1213 PM MDT THU OCT 10 2013 /113 PM CDT THU OCT 10 2013/

...WIND ADVISORY IN EFFECT UNTIL 9 PM MDT /10 PM CDT/ THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM MDT /10 PM CDT/ THIS
EVENING. 

* PEAK WINDS...SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH
  ARE EXPECTED.

* TIMING/DURATION...SOUTH WINDS WILL CONTINUE TO INCREASE THROUGH
  THIS AFTERNOON. STRONGEST WIND SPEEDS WILL OCCUR LATE THIS
  AFTERNOON AND EARLY THIS EVENING.  

* OTHER IMPACTS...BLOWING DUST MAY REDUCE VISIBILITIES TO LESS 
  THAN ONE HALF MILE AT TIMES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

&&

$$

COZ091-092-KSZ001>004-013>016-027>029-041-042-NEZ081-110300-
/O.CON.KGLD.WI.Y.0020.000000T0000Z-131011T0300Z/
KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN-
THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
RED WILLOW-
INCLUDING THE CITIES OF...BURLINGTON...CHEYENNE WELLS...
ST. FRANCIS...ATWOOD...OBERLIN...NORTON...GOODLAND...COLBY...
HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY...QUINTER...TRIBUNE...
LEOTI...MCCOOK
1213 PM MDT THU OCT 10 2013 /113 PM CDT THU OCT 10 2013/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT /10 PM CDT/
THIS EVENING...

* PEAK WINDS...SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 55 
  MPH ARE EXPECTED. 

* TIMING/DURATION...SOUTH WINDS WILL CONTINUE TO INCREASE 
  THROUGH THIS AFTERNOON. STRONGEST WIND SPEEDS WILL OCCUR LATE 
  THIS AFTERNOON AND EARLY THIS EVENING. 

* OTHER IMPACTS...BLOWING DUST MAY REDUCE VISIBILITIES TO LESS 
  THAN ONE HALF MILE AT TIMES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

&&

$$
587 
WWUS73 KGLD 110252
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
852 PM MDT THU OCT 10 2013


COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-110400-
/O.EXP.KGLD.WI.Y.0020.000000T0000Z-131011T0300Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON...
GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY...
QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK
852 PM MDT THU OCT 10 2013 /952 PM CDT THU OCT 10 2013/

...WIND ADVISORY WILL EXPIRE AT 9 PM MDT /10 PM CDT/ THIS
EVENING...

THE WIND GUSTS HAVE SUBSIDED FOR THIS EVENING...WITH THE STRONGER
WINDS REMAINING CONFINED TO THE SHOWERS AND THUNDERSTORMS. AS A RESULT THE
WIND ADVISORY WILL EXPIRE ON TIME.

$$

JTL

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this wind advisory went out at Oct 9, 5:31 PM MDT, 2 hours 42 minutes earlier.

Area forecast discussion, Oct 9, 5:31 PM MDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
531 PM MDT WED OCT 9 2013

.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 149 PM MDT WED OCT 9 2013

LATEST WV IMAGERY AND RAP UPPER LEVEL ANALYSIS SHOW LARGE SCALE
TROUGH ACROSS WESTERN CONUS WITH CLOSED 548DM H5 CENTER OVER
WESTCENTRAL CALIFORNIA. 135KT H3 JET IS ROUNDING WESTERN EXTENT OF
THIS TROUGH WITH WELL DEFINED PV HEIGHT ANOMALY OVER SOUTHERN
CALIFORNIA. SW FLOW AHEAD OF THIS FEATURE IS IN PLACE ACROSS THE
PLAINS. AT THE SURFACE A STATIONARY FRONT IS CURRENTLY EXTENDING
FORM THE NORTHERN PLAINS ACROSS CENTRAL NEBRASKA TO NEAR KGLD AND
WEST TOWARDS NORTHCENTRAL COLORADO.

TONIGHT...WITH DRY/STABLE AIR MASS IN PLACE WE SHOULD SEE DRY
CONDITIONS CONTINUE THROUGH TONIGHT. FRONT IS PROGGED TO LIFT
NORTH THROUGH THE NIGHT WITH SLIGHTLY WARMER AIR MASS BUILDING
BACK OVER THE CWA. WHILE H85 TEMPS ARENT TOO DIFFERENT THAN LAST
NIGHT...WINDS MAY REMAIN IN THE 10-12KT RANGE WHICH COULD LIMIT
RADIATIONAL COOLING. I WENT AHEAD AND BUMPED OVERNIGHT LOWS UP A
LITTLE...THOUGH WITH CLEAR SKIES IF WINDS DIMINISH WE COULD END UP
WITH LOWS SIMILAR TO LAST NIGHT.

THURSDAY...LEE TROUGH DEEPENS THROUGH THE DAY THURSDAY WITH TIGHT
PRESSURE GRADIENT DEVELOPING BY THURSDAY AFTERNOON. CONFIDENCE IS
HIGH IN WINDY CONDITIONS...HOWEVER THERE ARE SOME MODEL
DISCREPANCIES REGARDING WINDS ALOFT...AND THUS PEAK GUST POTENTIAL.
BASED ON BL/ML WINDS ON THE NAM I WOULD BE CONFIDENT IN A PERIOD
OF ADVISORY LEVEL WINDS (GUSTS 45-50MPH). GFS CONTINUES TO BE THE
STRONGER MODEL...WITH HIGH END ADVISORY/NEAR WARNING CRITERIA. THE
STRONGEST WINDS APPEAR TO OCCUR AROUND 00Z WHEN MIXING MIGHT NOT
BE AS DEEP (CONSIDERING THE EARLIER SUNSET THIS TIME OF YEAR)...SO
I WAS NOT CONFIDENT ENOUGH TO ADD A HIGHLIGHT AT THIS
TIME.

PRECIPITATION CHANCES INCREASE FROM MID AFTERNOON THROUGH 00Z AS
LAPSE RATES STEEPEN ALONG SURFACE TROUGH IN EASTERN COLORADO.
TD VALUES GENERALLY IN THE 40S WILL LIMIT CAPE TO 500 J/KG OR
LESS...AND THUNDERSTORMS WILL BE HIGH BASED (LCL/LFC AROUND 10KFT).
AT THE SAME TIME UNIDIRECTIONAL SHEER WILL BE IMPRESSIVE AHEAD OF
TROUGH BY LATE AFTERNOON...AND SOUNDINGS ARE INDICATIVE OF STRONG
DOWNDRAFT POTENTIAL.

.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 1246 PM MDT WED OCT 9 2013

STRONG SHORTWAVE TROUGH WILL BRING WIDESPREAD SHOWERS AND
THUNDERSTORMS THURSDAY EVENING TO THE AREA. LACK OF MOISTURE/WEAK
INSTABILITY CONTINUE TO BE THE LIMITING FACTORS FOR MORE INTENSE
CONVECTION. NONETHELESS...HIGH BASED THUNDERSTORMS WILL DEVELOP
ALONG THE LEE TROUGH IN EASTERN COLORADO AND MOVE EAST AS A SQUALL
LINE IN THE EVENING...WHILE INDIVIDUAL CELLS RACE NORTHEAST AT
AROUND 50KTS. DESPITE FAVORABLE SHEAR PROFILES...UPDRAFTS WILL
STRUGGLE TO ORGANIZE GIVEN SBCAPE OF LESS THAN 500 J/KG. AS A
RESULT...HAIL THREAT SEEMS MINIMAL AND TORNADO THREAT EVEN
LESS...HOWEVER DAMAGING WINDS WILL BE LIKELY WITH STRONGEST
STORMS GIVEN HIGH BASES AND UNIDIRECTIONAL WINDS THROUGH NEARLY
THE ENTIRE TROPOSPHERE. PRECIPITATION WILL END BY 06Z AS SYSTEM
QUICKLY LIFTS INTO THE NORTHERN PLAINS.

FRIDAY WILL BE COOLER AND DRY...BUT ANOTHER VORT LOBE WILL ROTATE
THROUGH THE BASE OF THE LONGWAVE TROUGH FRIDAY NIGHT.
HOWEVER...THERE WILL NOT BE ENOUGH TIME FOR MOISTURE RETURN AND
THE WEAK LIFT WILL HAVE DIFFICULTY IN GENERATING MORE THAN A FEW
ISOLATED TO WIDELY SCATTERED RAIN SHOWERS ACROSS NORTHERN PORTIONS
OF THE AREA FRIDAY NIGHT THROUGH SATURDAY MORNING. SHORTWAVE
RIDGING WILL BRIEFLY FOLLOW SATURDAY AFTERNOON AND SATURDAY
NIGHT...HOWEVER ANOTHER WEAK TROUGH WILL BE MOVING THROUGH THE
FLOW ON SUNDAY BRINGING LOW CHANCES OF SHOWERS AND PERHAPS AN
ISOLATED THUNDERSTORM AS SOME WEAK INSTABILITY IS FORECAST. THE
MAIN SYSTEM WILL EJECT ACROSS THE CENTRAL AND NORTHERN ROCKIES
MONDAY WITH PRECIPITATION CHANCES CONTINUING AS ASSOCIATED SURFACE
COLD FRONT MOVES THROUGH DURING THE DAY ON MONDAY. BREEZY
NORTHWEST WINDS WILL FOLLOW FRONTAL PASSAGE MONDAY AFTERNOON AND
EVENING AS PRECIPITATION COMES TO AN END.

THE REMAINDER OF THE PERIOD (TUESDAY AND WEDNESDAY) WILL SEE DRY
NORTHWEST FLOW WITH TEMPERATURES SLIGHTLY BELOW NORMAL.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING)
ISSUED AT 504 PM MDT WED OCT 9 2013

VFR CONDITIONS WILL PREVAIL THROUGH THE TAF PERIOD. THE FIRST PART
OF THE TAF PERIOD APPEARS TO REMAIN RATHER CALM...WITH LIGHT AND
VARIABLE WINDS TO START AND HIGH CLOUDS MOVING INTO BOTH TAF SITES. TWO
ISSUES FOR TAFS WILL BE GUSTY WINDS AND THE CHANCE FOR
THUNDERSTORMS TOMORROW AFTERNOON ASSOCIATED WITH THE SURFACE
TROUGH. STRONG SOUTHERLY WINDS WILL DEVELOP AS A TIGHT PRESSURE
GRADIENT FORMS AROUND THE SURFACE LOW IN EASTERN COLORADO
TOMORROW. SOUTHERLY WINDS SUSTAINED BETWEEN 20 TO 35 KTS COULD
GUSTS UP TO AROUND 45 KTS AT KGLD AND 39 KTS AT KMCK MID-
DAY/EARLY AFTERNOON TOMORROW. THERE WILL ALSO BE A CHANCE FOR
THUNDERSTORMS TOMORROW AFTERNOON AHEAD OF THE SURFACE TROUGH THAT
MOVES THROUGH BOTH TAF SITES....SO INCLUDED VCTS FOR KGLD AT 21Z
AND FOR KMCK AT 22Z...BUT THINK THAT THUNDERSTORMS WILL OCCUR OVER
BOTH SITES AROUND 0Z OR PAST THE TAF PERIOD. THERE IS SOME
UNCERTAINTY AT THIS TIME WITH TIMING AND LOCATION OF
THUNDERSTORMS...BUT LATER TAF ISSUANCES WILL HAVE A BETTER HANDLE
ON IT.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
CO...NONE.
NE...NONE.
&&

SHORT TERM...DR
LONG TERM...024
AVIATION...ALW
Hazardous weather outlook, Oct 9, 9:26 AM MDT, 10 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
926 AM MDT WED OCT 9 2013

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-101215-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
926 AM MDT WED OCT 9 2013 /1026 AM CDT WED OCT 9 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...TODAY AND TONIGHT

THIS AFTERNOON...BREEZY WINDS AND LOW RELATIVE HUMIDITIES COULD
CREATE ELEVATED FIRE DANGER FOR LOCATIONS SOUTH OF HIGHWAY 40 IN
KANSAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ON THURSDAY AFTERNOON...GUSTY SOUTHERLY WINDS WILL DEVELOP ACROSS
THE AREA IN ADVANCE OF AN APPROACHING STORM SYSTEM. SOUTH WINDS
WILL INCREASE INTO THE 25 TO 35 MPH RANGE WITH GUSTS UP TO 50 MPH
POSSIBLE.

SCATTERED THUNDERSTORMS WILL DEVELOP OVER EASTERN COLORADO
THURSDAY AFTERNOON AND THEN MOVE ACROSS THE REMAINDER OF THE AREA
THROUGH THE OVERNIGHT HOURS. SOME OF THESE STORMS COULD BECOME
SEVERE WITH THE MAIN THREAT BEING DAMAGING WINDS AND LARGE HAIL.

THE NEXT CHANCE FOR THUNDERSTORMS WILL BE FROM LATE SUNDAY
AFTERNOON INTO MONDAY NIGHT. AT THIS TIME...WIDESPREAD SEVERE
WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 10, 4:50 PM MDTSevere Thunderstorm WarningGLDCheyenne55 min
Oct 10, 5:24 PM MDTSevere Thunderstorm WarningGLDKit Carson66 min
Oct 10, 5:49 PM MDTSevere Thunderstorm WarningGLDYuma56 min
Oct 10, 5:54 PM MDTSevere Thunderstorm WarningGLDCheyenne66 min
Oct 10, 5:56 PM MDTSevere Thunderstorm WarningGLDKit Carson19 min
Oct 10, 5:04 PM MDTSevere Thunderstorm WarningGLDGreeley, Wallace41 min

Nearby

Wind Advisories in Kansas, 2013Wind Advisories in Colorado, 2013Wind Advisories in Nebraska, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.